Author: Sorting Last Post on Top ↓ Message:
TMCHAPMAN's Photo TMCHAPMAN SparkPoints: (0)
Fitness Minutes: (5,164)
Posts: 431
4/12/08 10:11 P

My SparkPage
Send Private Message
Reply
I guess I should feel lucky! I started taking it this week...I've been taking for 1 week now, and the only thing I've noticed that's different is that my stomach growls like I'm hungry! It's SO loud that the person that I share a cube with at work tells me I should go eat something!! Other than that, I don't have any other problems. I just hope that it does what it's supposed to do!

Tricia

"You may be disappointed if you fail, but you are doomed if you don't try" - Beverly Sills.


 current weight: 180.0 
 
220
199
178
157
136
GEERTY's Photo GEERTY Posts: 15
4/11/08 7:47 P

My SparkPage
Send Private Message
Reply
I started met about 2 weeks ago. I've noticed the gas problem also along with a gurgly stomach. I'll start 1500mg per day next week, which is my goal. I hope that I won't feel any more side effects. I also take my pill halfway through my meal to minimize side effects, at least that's what I tell myself!

 current weight: 240.0 
 
270
252.5
235
217.5
200
TDGNIKA's Photo TDGNIKA SparkPoints: (9,187)
Fitness Minutes: (12,149)
Posts: 81
4/11/08 9:48 A

My SparkPage
Send Private Message
Reply
I, too, just started met at the 'lower' 500 mg dose and noticed alot of gas too. Now that I've been on that dose almost a week and am ready to step up to the next dose, I'm noticing that the gas is tapering off, but I'm sure it'll start up again. I'm petrified of nausea, so I've always been taking it in the middle of a meal. My doc did say that if the side effects were too bad, there were alternatives they could switch me to. Maybe you can ask your doctor about that if it doesn't get better.

"If you are not for yourself, who will be." -Hillel

"Take care of your body with steadfast fidelity. The soul must see through these eyes alone, and if they are dim, the whole world is clouded." - Goethe

"Give them nothing! But take from them everything!"


 current weight: 212.0 
 
212
197.75
183.5
169.25
155
GABYDH Posts: 20
4/11/08 9:34 A

My SparkPage
Send Private Message
Reply
I know the feeling... I also had those side effects. I've been taking Metformin for almost a yr now. Right now i'm taking 500mg 2-3 times a day. I've notice that taking the pill with food helps ALOT, or if you take it no longer than 30 minutes before your meal.

Foods to aviod- probably greasy ones and alcohol... u really feel the side effects then.

Hope this helps!

LISAP916's Photo LISAP916 Posts: 331
4/11/08 9:17 A

Send Private Message
Reply
Yes, this is normal. I also spent a lot of time running back and forth to the bathroom.

Your body will adjust, but it takes some time, especially as you're stepping up to each dosage level.

I know I started at 500mg per day for two weeks... Then 1000 mg per day for two weeks... And so on, until I was up to 2500mg per day. Each time I stepped up, I got hit with the side effects again, but once I got up to my maximum dosage, the side effects tapered off - unless I ate something I shouldn't have eaten!

 current weight: 270.0 
 
270
251.25
232.5
213.75
195
KILYNN Posts: 35
4/10/08 11:15 P

My SparkPage
Send Private Message
Reply
I just started taking met, so far my side affects have been upset stomach and lot of gas, is this normal? My doc started me on 500mg tabs one time a day and wants me to work up to 5 500mg tabs a day, this sounds like an awful lot to me? I'm not quite sure what I am supposed to avoid while on these pills because I am also on seasonall birth control pills to and I don't know if the two are working together or against each other some days I feel great others I feel really crummy. I have been having frequent headaches I'm not sure if this is a side affect. any suggestions are greatly appreciated
Kilynn

Kilynn


 current weight: 293.7 
 
299.8
282.35
264.9
247.45
230
Page: 1 of (1)  

Report Innappropriate Post

Other PCOS & Losing Weight Medical Info & Discussion Posts

Topics: Last Post:
What the eff is going on??? 11/4/2013 3:50:41 PM
Follistim 9/11/2013 1:24:48 PM
Metformin and alcohol? 5/23/2014 4:37:20 PM
Side Effects of Medroxypro ogesterone 2/4/2014 12:38:47 PM
Anyone Else's Feet/Ankles Swell?! 4/14/2014 2:03:39 PM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=602x136x13918827

Review our Community Guidelines